Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A consistent consequence of AD

Authors: E. L. Bull and E. M. Kleinberg
Journal: Trans. Amer. Math. Soc. 247 (1979), 211-226
MSC: Primary 03E35; Secondary 03E60
MathSciNet review: 517692
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We are concerned with the existence of a normal measure concentrating on the $ \omega $-closed unbounded sets. We strengthen the known result that the axiom of choice implies no such measure exists. It is shown that the existence of these measures is consistent (relative to a large cardinal). In particular, $ {\aleph _2}$ may admit exactly two normal measures: one which contains the $ \omega $-closed unbounded sets and the other, the $ {\aleph _1}$-closed unbounded sets. This property of $ {\aleph _2}$ is a well-known consequence of AD.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E35, 03E60

Retrieve articles in all journals with MSC: 03E35, 03E60

Additional Information

Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society